question-icon

Do you have any advice on tapering off Celexa?

default
Posted on Fri, 22 Jan 2021
Question: Do you have any advice on tapering off celexa? I have been taking it for years and I'm continually tired all of the time.I take 20 mgs.I have tried several antidepressants and can't tolerate them.Thank you.
doctor
Answered by Dr. Seikhoo Bishnoi (21 minutes later)
Brief Answer:
Gradual dose reduction is advised.

Detailed Answer:

Hello,

Thanks for asking your query on our platform.

Celexa is Citalopram and is an SSRI drug. If used for a long time then abrupt dose change could lead to withdrawal. This is the reason gradual dose tapering is advised.

You are on 20 mg dose and in this situation, doses should be reduced by around 5 mg every month. After around 6-12 weeks you will be able to stop the drug completely. This will not result in withdrawal.

Thanks
Take care.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Seikhoo Bishnoi (1 hour later)
Thank you so much for your great advice! I could never get the advice on how to taper off AD's,because I think the Dr. thought I should keep taking them.I've got to give it a try.
doctor
Answered by Dr. Seikhoo Bishnoi (3 hours later)
Brief Answer:
Please follow gradual dose reduction.

Detailed Answer:
Hello again

Follow the gradual dose reduction and you will not suffer any withdrawal symptoms.

Please let me know if you have more doubts.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5187 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Do you have any advice on tapering off Celexa?

Brief Answer: Gradual dose reduction is advised. Detailed Answer: Hello, Thanks for asking your query on our platform. Celexa is Citalopram and is an SSRI drug. If used for a long time then abrupt dose change could lead to withdrawal. This is the reason gradual dose tapering is advised. You are on 20 mg dose and in this situation, doses should be reduced by around 5 mg every month. After around 6-12 weeks you will be able to stop the drug completely. This will not result in withdrawal. Thanks Take care.